Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 25, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 29, 2017, 9:15 PM CDT for Jim Hogg County, Zapata County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2017, 9:15 PM CDT (02:15 UTC)
- Expired
- Apr 29, 2017, 9:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Jim Hogg County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 163 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4355 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
426
WUUS54 KBRO 300215
SVRBRO
TXC247-505-300245-
/O.NEW.KBRO.SV.W.0025.170430T0215Z-170430T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Brownsville TX
915 PM CDT SAT APR 29 2017
The National Weather Service in Brownsville has issued a
* Severe Thunderstorm Warning for...
Northwestern Jim Hogg County in Deep South Texas...
Northeastern Zapata County in Deep South Texas...
* Until 945 PM CDT
* At 915 PM CDT, a severe thunderstorm was located NEAR Bustamante,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...HAIL DAMAGE TO VEHICLES...INCLUDING CRACKED WINDSHIELDS
AND MINOR EXTERIOR DENTS CAN EXPECTED. SOME DAMAGE TO
CROPS AND TREES IS EXPECTED. EXPECT MINOR WIND DAMAGE TO
MOBILE HOMES...SOME ROOFS...SIDING AND SOME FENCES. TREE
LIMBS WILL BLOW DOWN AND SMALL TREES WILL BE UPROOTED.
DAMAGE TO POWER LINES AND SOME POWER POLES IS EXPECTED.
* Locations impacted include...
Bustamante, Zapata County Airport, Escobas, Randado and
Thompsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2727 9885 2693 9872 2696 9927 2713 9927
2727 9902
TIME...MOT...LOC 0215Z 243DEG 28KT 2709 9915
HAIL...1.25IN
WIND...60MPH
$$
691 follow-up statement
975
WWUS54 KBRO 300223
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
923 PM CDT SAT APR 29 2017
TXC247-505-300245-
/O.CON.KBRO.SV.W.0025.000000T0000Z-170430T0245Z/
Jim Hogg TX-Zapata TX-
923 PM CDT SAT APR 29 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHWESTERN JIM HOGG AND NORTHEASTERN ZAPATA COUNTIES...
At 921 PM CDT, a severe thunderstorm was located NEAR Bustamante,
moving northeast at 30 mph. Large hail will be possible in Escobas
and Randado.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND PROPERTY. VEHICLE
DAMAGE WILL INCLUDE CRACKED OR SHATTERED WINDSHIELDS AND
MAJOR DENTS REQUIRING SIGNIFICANT REPAIRS. EXPECT MINOR
WIND DAMAGE TO MOBILE HOMES...SOME ROOFS...SIDING AND SOME
FENCES. TREE LIMBS WILL BLOW DOWN AND SMALL TREES WILL BE
UPROOTED. DAMAGE TO POWER LINES AND SOME POWER POLES IS
EXPECTED.
Locations impacted include...
Bustamante, Zapata County Airport, Escobas, Randado and
Thompsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2727 9885 2693 9872 2696 9927 2713 9927
2727 9902
TIME...MOT...LOC 0221Z 241DEG 28KT 2706 9910
HAIL...2.00IN
WIND...60MPH
$$
69What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 6:34 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Apr 29, 6:34 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
634 PM CDT Sat Apr 29 2017
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...High cirrus is passing over Deep South Texas and the
Rio Grande Valley right now, while breezy winds prevail at the
surface. The passage of a cold front overnight tonight will bring
veering winds and brief MVFR cloud decks. Full VFR will be in
effect on Sunday with high pressure building in from the north,
allowing for winds to diminish to more moderate levels.
&&
.PREV DISCUSSION... /issued 243 PM CDT Sat Apr 29 2017/
SHORT TERM (Tonight through Sunday Night): Strong, dusty, gusty winds
will subside by this evening as high pressure behind an approaching
cold front fills in the daytime low pressure depression over West
Texas. Mdt south southeast winds will continue overnight, however,
pretty much until they shift to northwest with the arrival of the
cold front. The front should reach the Upper Valley around midnight,
pushing to Brownsville and offshore before dawn. The best chance for
any precip will be a brief window along the front, and even those
chances may not be very significant except for possible isolated to
scattered shower activity on the Island and near Brownsville around
dawn.
Winds will swing around to strong northwest behind the front, but
only very briefly. Winds will diminish quickly over a period of a
few hours to mid morning. Skies will become sunny but temperatures
should remain in a more normalish mid 80s range. Sunday night will
be clear with low temperatures dipping below normal to around 60
degrees.
LONG TERM (Monday through Saturday): 500mb low/trough moving
eastward across the midwest United States Monday will provide
subsidence across Texas early next week. Low to mid level moisture
will increase across south TX Tuesday into Wednesday as a 500mb
trough develops across northwest Mexico Tuesday and another upper
level trough develops across the Rockies Wednesday. This will
provide a good chance of showers and thunderstorms...some possibly
strong to severe...late Wednesday into early Thursday as the upper
level trough across the Rockies moves eastward across south-
central U.S. Thursday bringing a cold front through deep south TX
early Thurs morning. Will go ahead and increase rain chances late Wed
night as a result. Drier and slightly cooler air will filter into
the CWA in the wake of the front Thursday. This will provide
relief to the above normal temperatures Monday through Wednesday
with near normal temps Thursday and Friday. Above normal temps
return towards the end of the forecast period.
MARINE (Now through Sunday night): Strong south southeast winds
will subside to moderate late tonight before shifting to northwest
or north after midnight when a cold front plows through the region.
Advisory conditions will necessarily continue on the Gulf due to
elevated wave heights, but winds may dip below 20 knots for a few
hours on the Laguna Madre. High pressure will spread over the Gulf
quickly on Sunday, with improving conditions through the day. Seas
will abate more slowly, and advisory conditions on the Gulf may be
forestalled until Sunday evening or Sunday night.
Monday through Thursday...Light east to southeast winds will
prevail across the coastal waters Monday as surface high pressure
across the northwest Gulf coast moves eastward. The pressure
gradient will increase across the lower Texas coast Mon night as
low pressure develops across west TX and high pressure moves
across the northeast Gulf coast. Moderate to strong southeast
winds will prevail across the western Gulf of Mexico Mon night
before the pressure gradient weakens slightly Tuesday. Moderate
southeast winds should prevail across the lower TX coast Tuesday
and Wednesday before a cold front moves offshore late Wed night
into early Thurs morning. Strong north winds will develop in the
wake of the front Thursday. Small craft advisories may be needed
for the offshore waters Mon night and will likely be needed for
all of the coastal waters Thursday.
FIRE WEATHER...RH values will crash to 15-20% west of US 77/I-69E
Sunday in the wake of an assertive dry air mass arriving late Sat
night/Sunday morning. Winds at 20 feet are forecast to be in the 10
to 15 mph range Sunday during the nadir of RH values, slightly less
than required for critical levels. Wildfire growth and spread may be
marginally enhanced on Sunday, but will hold off on any products for
now.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Surf Advisory until midnight CDT tonight for TXZ251-256-257.
Wind Advisory until 8 PM CDT this evening for TXZ251-254>257.
GM...Small Craft Advisory for winds until 10 PM CDT this evening for
GMZ130-132-135.
Small Craft Advisory for winds from 4 AM to noon CDT Sunday for
GMZ130-132-135.
Small Craft Advisory until 1 PM CDT Sunday for GMZ150-155-170-
175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGVHazardous weather outlook, Apr 29, 8:12 PM CDT, 1 hour 3 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Brownsville TX 812 PM CDT Sat Apr 29 2017 TXZ248>257-302100- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 812 PM CDT Sat Apr 29 2017 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Rest of Tonight THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. THERE IS A HIGH SURF ADVISORY AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH UNTIL MIDNIGHT CDT TONIGHT. .DAYS TWO THROUGH SEVEN...Sunday through Friday AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES THROUGH THE ENTIRE FORECAST PERIOD. SCATTERED THUNDERSTORMS ARE FORECAST WEDNESDAY NIGHT AND THURSDAY MORNING DUE TO THE PASSAGE OF A COLD FRONT. STRONG THUNDERSTORMS ARE POSSIBLE...FEATURING SMALL HAIL...GUSTY WINDS...AND NUISANCE FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-302100- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 812 PM CDT Sat Apr 29 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Rest of Tonight A SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FOR THE LAGUNA MADRE UNTIL 10 PM CDT THIS EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...Sunday through Friday A SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FOR THE LAGUNA MADRE FROM 4 AM CDT TO NOON CDT SUNDAY. THE SMALL CRAFT ADVISORY FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE WILL REMAIN IN EFFECT UNTIL 1 PM CDT SUNDAY. ADDITIONAL SMALL CRAFT ADVISORIES ARE POSSIBLE ALONG THE LOWER TEXAS COAST FOR THE REMAINDER OF SUNDAY...AND AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 9:42 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 33 min |
| Apr 29, 10:14 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 16 min |
| Apr 29, 11:37 PM CDT | Wind Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 5 hr |
| Apr 30, 8:47 AM CDT | Coastal Flood Statement | BRO | Kenedy | 4 hr |
| Apr 30, 4:31 PM CDT | Coastal Flood Statement | BRO | Kenedy | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.